My brother is 15 years old. His height is 5'3" and weight is 115 lbs. For the past one week, he has had occasional heart palpations and shortness of breath about once a day. Originally it started with a headache complaint. We are concerned whether it will just pass or there are remedies we can give him. Should he go in to see a doctor? He is using over-the-counter medicines for cold.
Welcome to icliniq.com.
Please make sure that the cold medicines you use have any of the following agents like Theophylline or Salbutamol or any beta agonists in them.
One of the adverse effects of the medications above is palpitations. If the medicine you used has none of the above things, then you should suspect an underlying disease.
Shortness of breath and palpitations are significant cardiac symptoms. The other symptoms being chest pain and syncope. So, it is better to get evaluated for cardiac disease if any with an ECG, chest x-ray and an echocardiogram of the heart.
This sort of symptoms can also be secondary to anemia or hyperthyroidism. So, also get a CBP (complete blood profile) and thyroid profile.
For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. understand you are worried about your heart investigations. At-large there is nothing they found on later EKG (electrocardiography) report. And in both the reports (attachment removed to protect patient identity) heart markers troponin-I is normal... Read fullSevere heart palpitations in a 20-year-old man. What can be done?
.. gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpit... Read fullWhy am I not able to control my BP with medicines?
.. your details, you come under stage 3 - severe hypertensive group. First, I would suggest you to look for the cause of grade 3 hypertension. Conditions like pheochromocytoma can lead to resistant hypertension. To rule out pheochromocytoma an MRI... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now